Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

July 18, 2016Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 18, 2016, 2:49 PM MDT for Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 2:49 PM MDT (20:49 UTC)
Expired
Jul 18, 2016, 3:30 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS85 KPUB 182049
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT MON JUL 18 2016
 
COZ079-086-182130-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
249 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL
330 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 17 MILES SOUTHWEST OF
PUEBLO... MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3799 10478 3807 10499 3825 10489 3817 10462
TIME...MOT...LOC 2048Z 205DEG 15KT 3810 10485 

$$

EP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 18, 11:02 AM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 18, 11:02 AM MDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1102 AM MDT MON JUL 18 2016

.UPDATE...
Issued at 1056 AM MDT Mon Jul 18 2016

Made adjustments to the pops into the early afternoon hours, and
updated the fire weather grids using the 12z run of the NAM.

&&

.SHORT TERM...(Today and tonight)
Issued at 410 AM MDT Mon Jul 18 2016

...First Influx of the Southwest Monsoon Moving into Southern
Colorado Today...

Morning satellite and radar loops are showing the first real
semblance to the southwest summer monsoon.  Satellite pictures show
a southerly tap of moisture streaming up from old Mexico across
Arizona and New Mexico into Utah and Colorado.  Radar loops show
convection percolating over the area right on through the night.
Nothing very strong out there but an indication of the advecting mid
level moisture and instability.

Southerly winds aloft have brought increasing moisture levels to
southern Colorado over the past 24 hours.  Around 12 am Sunday,
Blended Total Precipitable Water (TPW) values across southern
Colorado were generally running 70 to 80 percent of normal. 24 hours
later, around 12 am Monday, TPW values had increased to 100 to 125
percent of normal over all but Lake and Chaffee counties where
values were lagging behind in the range of 80 to 90 percent. Also,
surface dewpoints and humidities have come up as some of this
moisture has worked into the lower levels as well.  So, there should
be more water available for precipitation today and precipitation
efficiency should increase, resulting in less evaporation.  Could
even be some flash flooding out there if precipitation lingers over
an area too long or tracks over a flood prone area such as a burn
scar or urban area.

The most likely areas for showers and storms today would appear to
be the mountains and, particularly, the Pikes Peak Region.  The
models have been hottest on the precipitation in these areas for
several days now.  The mountains will favor precipitation as they
will be deepest into the monsoon moisture.  The Pikes Peak Region
will also benefit from an upper disturbance and surface boundary
that are forecast to focus precipitation along the Palmer Divide in
the afternoon.  The combination of the upper trigger and low level
forcing from the boundary could result in more intense and sustained
precipitation in that area.  Just have to monitor.  Some model runs
have kept the trigger and boundary way too far north to be much of a
player that far south.

The primary storm threats today will include all of those seen
yesterday, including lightning, hail an inch or more in diameter and
wind gusts to 60 mph or more.  In addition, locally heavy rain and
flash flooding will be added to the list of threats today.

It will still be hot across southern Colorado again today as mid
level temperatures don't really change too much from yesterday.
However, the increased shower and thunderstorm activity should take
the edge off of the temperatures a bit, especially over the
mountains. So, a little good news in that department.

.LONG TERM...(Tuesday through Sunday)
Issued at 410 AM MDT Mon Jul 18 2016

Hot conditions are forecast to continue through the extended period,
with perhaps some relief by way of the monsoon shifting into gear
and drawing moisture up into the western half of Colorado. Max temps
each day are expected to climb into the 90s to low 100s for the
plains, and 80s to around 90F for the high valleys.

Tuesday through Thursday...The upper ridge is expected to remain
over the central U.S. through the first half of Thursday, with an
upper trough over the Pacific NW. This places Colorado on the
western side of the ridge, and the tap of monsoon moisture will
continue across the 4 Corners and into the western half of the state.
Thunderstorms will be scattered to likely across the mts each aftn
and eve, with isolated activity spilling over onto the immediate
adjacent plains.

Friday through Sunday...the upper ridge flattens and spreads west
late Thursday, trapping moisture and recycling it across the state
into the weekend. Look for isolated to scattered storms over the mts
and isolated activity across the remainder of the plains. Meanwhile,
the upper trough over the Pacific NW weakens late Thu, and crosses
the northern Rockies as an open wave on Fri. This will push a cold
front down into eastern Colorado that will backdoor into the CWA Sat
morning. This front may bring 5 to 10 degrees of cooling by Sunday,
but the greatest effect will be an increased chance for convection
across the e plains both Sta and Sun aftn and eve. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1056 AM MDT Mon Jul 18 2016

VFR conditions are expected thru the next 24 hrs, however the
terminal forecast sites wl all have a chance for tstms this
afternoon which will have the potential to bring strong wind gusts
and brief heavy rain.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

UPDATE...28
SHORT TERM...LW
LONG TERM...MOORE
AVIATION...28
Hazardous weather outlook, Jul 18, 11:15 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT MON JUL 18 2016

COZ058>089-093>099-191715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1115 AM MDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED, PARTICULARLY
OVER THE MOUNTAINS AND PIKES PEAK REGION.

THE PRIMARY STORM THREATS WILL INCLUDE LIGHTNING AND WIND GUSTS UP
TO 50 MPH. HOWEVER, SOME OF THE STRONGER STORMS WILL ALSO BE
CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL. IF A
STORM IMPACTS A FLOOD PRONE LOCATION SUCH AS A BURN SCAR OR URBAN
AREA, OR IF A STORM SITS OVER ANY SPOT FOR TOO LONG, FLASH
FLOODING COULD OCCUR. THERE COULD ALSO BE ONE OR TWO SEVERE
STORMS, WITH WINDS IN EXCESS OF 60 MPH AND HAIL AROUND 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHERLY FLOW WILL BRING INCREASED MOISTURE TO SOUTHERN COLORADO
THROUGH THE WEEK. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
ACROSS THE MOUNTAINS EACH DAY. THE PLAINS WILL GENERALLY SEE ISOLATED
STORM ACTIVITY TUESDAY THROUGH THURSDAY, THEN THE CHANCE FOR
CONVECTION INCREASES ON FRIDAY AND OVER THE WEEKEND.

THE PRIMARY THREATS FROM STORMS WILL BE LIGHTNING, GUSTY
WINDS, LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER, A FEW STORMS
COULD BECOME SEVERE PRODUCING HAIL AN INCH OR MORE IN
DIAMETER, DAMAGING WIND GUSTS AND LOCAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN
COLORADO.

28/28

In the hours before

Local storm report, Jul 18, 10:37 AM MDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 AM MDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 NW SPRINGFIELD        37.42N 102.63W
07/17/2016  M1.75 INCH       BACA               CO   COCORAHS

            BROKEN HOUSE WINDOWS.

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Jul 18, 12:40 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT MON JUL 18 2016

COZ074-088-181915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1240 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 115 PM MDT...

AT 1240 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER STONEWALL...OR 27 MILES WEST OF TRINIDAD...MOVING EAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STONEWALL AND WESTON.

LAT...LON 3703 10504 3720 10512 3730 10490 3705 10480
TIME...MOT...LOC 1840Z 247DEG 5KT 3715 10500

28
Special weather statement, Jul 18, 12:58 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 PM MDT MON JUL 18 2016

COZ074-075-087-088-181930-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1258 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTH
CENTRAL HUERFANO COUNTIES UNTIL 130 PM MDT...

AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPANISH PEAKS...OR 25 MILES NORTHWEST OF TRINIDAD...MOVING
NORTH AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPANISH PEAKS AND CUCHARA PASS.

LAT...LON 3727 10482 3732 10503 3746 10501 3744 10473
TIME...MOT...LOC 1857Z 195DEG 6KT 3737 10491

28
Special weather statement, Jul 18, 1:11 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT MON JUL 18 2016

COZ074-075-087-088-181945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
111 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAS ANIMAS AND SOUTH
CENTRAL HUERFANO COUNTIES UNTIL 145 PM MDT...

AT 110 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPANISH PEAKS...OR 23 MILES NORTHWEST OF TRINIDAD...MOVING
NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPANISH PEAKS.

LAT...LON 3725 10485 3737 10500 3748 10491 3741 10475
TIME...MOT...LOC 1910Z 228DEG 6KT 3735 10486

28
Special weather statement, Jul 18, 1:16 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
116 PM MDT MON JUL 18 2016

COZ079-080-181945-
WET MOUNTAINS ABOVE 10000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
116 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER AND WEST
CENTRAL PUEBLO COUNTIES UNTIL 145 PM MDT...

AT 116 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF GREENHORN MOUNTAIN...OR 28 MILES SOUTHWEST OF
PUEBLO... MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CUSTER
AND WEST CENTRAL PUEBLO COUNTIES.

LAT...LON 3801 10503 3803 10521 3817 10521 3816 10502
TIME...MOT...LOC 1916Z 182DEG 10KT 3810 10509

28
Special weather statement, Jul 18, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT MON JUL 18 2016

COZ079-086-182130-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
249 PM MDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL
330 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 17 MILES SOUTHWEST OF
PUEBLO... MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3799 10478 3807 10499 3825 10489 3817 10462
TIME...MOT...LOC 2048Z 205DEG 15KT 3810 10485

EP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:20 PM MDTSpecial Weather StatementPUBEl Paso, Pueblo85 min
Jul 17, 6:28 PM MDTSpecial Weather StatementPUBKiowa47 min
Jul 17, 6:36 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
Jul 17, 6:39 PM MDTSevere Thunderstorm WarningPUBEl Paso81 min
Jul 17, 7:17 PM MDTSpecial Weather StatementPUBCrowley88 min
Jul 17, 7:35 PM MDTSevere Thunderstorm WarningPUBCrowley40 min
Jul 18, 12:40 PM MDTSpecial Weather StatementPUBCostilla35 min
Jul 18, 12:58 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jul 18, 1:11 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 18, 1:16 PM MDTSpecial Weather StatementPUBCuster29 min
Jul 18, 3:30 PM MDTSpecial Weather StatementPUBOtero45 min
Jul 18, 4:33 PM MDTSpecial Weather StatementPUBCrowley42 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.